Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 417, NWS Memphis, TN

June 17, 2006Fayette County, Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 17, 2006, 6:31 PM CDT for Fayette County, Shelby County, Tipton County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2006, 6:31 PM CDT (23:31 UTC)
Expired
Jun 17, 2006, 7:00 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Fayette County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:47 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 17, 1:47 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT SAT JUN 17 2006

.DISCUSSION...

A LOT OF UNCERTAINTY CONTINUES WITH FORECAST AS MODELS HAVE DONE A
TOTAL 180 SINCE YESTERDAYS 12Z RUN. CUT OFF UPPER LOW THAT WAS
FORECAST TO SAG SOUTHWARD INTO TEXAS OVER THE NEXT COUPLE OF DAYS
WILL NOW JUST BE A TROUGH THAT WILL SLIDE EASTWARD TONIGHT INTO
CENTRAL ARKANSAS AND WILL MOVE INTO THE MIDSOUTH ON SUNDAY. THE
TROUGH WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT.
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE FIRED ACROSS WESTERN AND
CENTRAL ARKANSAS THIS AFTERNOON. EXPECT THIS AREA TO MOVE EASTWARD
TONIGHT WITH THE BULK OF THE ACTIVITY TO BE LOCATED OVER THE CWA ON
SUNDAY. WILL CONTINUE WITH HIGH POPS. THIS WILL BRING MUCH NEEDED
RAINFALL TO THE MIDSOUTH. TEMPERATURES WILL STAY IN THE 70S TONIGHT
ACROSS THE CWA...BUT WILL BE COOLER ON SUNDAY WITH HIGHS MAINLY IN
THE MID 80S.

BY SUNDAY NIGHT...MODELS DIVERGE INTO DIFFERENT SOLUTIONS. THE NAM
PUSHES THE TROUGH EASTWARD ALLOWING FOR THE UPPER RIDGE TO BUILD
BACK INTO THE REGION FOR MONDAY. THIS WOULD BRING DRIER CONDITIONS
BACK TO THE CWA AS WELL AS MUCH WARMER TEMPERATURES. ON THE OTHER
HAND...THE GFS IS MUCH SLOWER WITH THE TROUGH KEEPING THE TROUGH
OVER THE CWA THROUGH AT LEAST MONDAY EVENING. WILL TRY TO REFLECT AN
IN BETWEEN SOLUTION IN FORECAST. THUS WILL KEEP POPS IN FOR SUNDAY
NIGHT AND MONDAY...HOWEVER WILL LOWER THEM. ALSO WILL BUMP
TEMPERATURES BUT ONLY SLIGHTLY.

BY TUESDAY...WARM AND HUMID CONDITIONS WILL BE IN PLACE OVER THE
MIDSOUTH AS THE UPPER RIDGE WILL BE IN PLACE. EXPECT DIURNAL
CONVECTION DURING THE AFTERNOON AND EVENING HOURS. THIS TREND WILL
CONTINUE THROUGH THURSDAY. WILL CONTINUE WITH 20 TO 30 POPS. EXPECT
HIGHS IN THE LOWER TO MID 90S WITH LOWS IN THE UPPER 60S TO MID 70S.

BY THURSDAY NIGHT...A COLD FRONT WILL SAG SOUTHWARD INTO EXTREME
NORTHERN PORTIONS OF THE CWA AND WILL BECOME STATIONARY OVER THE CWA
THROUGH THE END OF THE FORECAST PERIOD. THE FRONT WILL BE THE FOCUS
OF SHOWER AND THUNDERSTORM ACTIVITY. WILL GO WITH SLIGHTLY HIGHER
POPS AND SLIGHTLY COOLER TEMPERATURES DURING THIS PERIOD OF THE
FORECAST. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE
60S AND 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  87  73  91 /  80  90  30  30
MKL  70  83  70  89 /  70  90  40  30
JBR  71  85  69  92 /  80  90  20  20
TUP  72  88  71  88 /  50  70  50  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Jun 17, 3:00 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SAT JUN 17 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

SOUTH WINDS WILL CONTINUE TO PUSH UNSTABLE AND VERY MOIST AIR INTO
THE MID-SOUTH TONIGHT. MEANWHILE...AN UPPER LEVEL DISTURBANCE
CONTINUE TO MOVE THROUGH THE MID-SOUTH. THIS DISTURBANCE COMBINED WITH
DAYTIME HEATING WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE MID-SOUTH THIS EVENING. A FEW STRONG THUNDERSTORMS WITH SMALL
HAIL AND WINDS TO AROUND 40 MPH ARE POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE INTO THE MID-SOUTH
FROM THE WEST ON SUNDAY...THEN WEAKEN AND SLOWLY MOVE SOUTHEAST OF
THE AREA BY LATE MONDAY AFTERNOON. THIS SYSTEM WILL INTERACT WITH A
MOIST AND UNSTABLE ATMOSPHERE ACROSS THE MID-SOUTH CAUSING NUMEROUS
TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY CONTAIN SMALL
HAIL AND STRONG GUSTY WINDS. IN ADDITION...TOTAL RAINFALL AMOUNTS
MAY TOTAL BETWEEN 1 AND 2 INCHES BY MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

In the hours before

Special weather statement, Jun 17, 5:42 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT SAT JUN 17 2006

MSZ001-TNZ088-172315-
DE SOTO MS-SHELBY TN-
542 PM CDT SAT JUN 17 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY
COUNTIES.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DANGEROUS
LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN WAS LOCATED
FROM 7 MILES NORTH OF FRAYSER TO HERNANDO AT 542 PM CDT...MOVING
EAST AT 20 MPH.

PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING DOWNTOWN
MEMPHIS...AND THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN...
HERNANDO...HORN LAKE...MILLINGTON...OLIVE BRANCH AND
SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:04 PM CDTSevere Thunderstorm WarningMEGShelby26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.